Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 5, 2012, 5:52 PM CDT for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 5:52 PM CDT (22:52 UTC)
- Expired
- Apr 5, 2012, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUUS54 KHUN 052252 SVRHUN ALC079-083-103-052330- /O.NEW.KHUN.SV.W.0098.120405T2252Z-120405T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 552 PM CDT THU APR 5 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA... EAST CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 630 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CADDO...OR ABOUT 8 MILES SOUTHWEST OF DECATUR...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TRINITY... BASHAM...DECATUR... CALHOUN COMMUNITY COLLEGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3470 8694 3454 8687 3443 8715 3462 8715 TIME...MOT...LOC 2251Z 245DEG 4KT 3455 8711 $$
2 follow-up statements
768
WWUS54 KHUN 052316
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CDT THU APR 5 2012
ALC083-052326-
/O.CAN.KHUN.SV.W.0098.000000T0000Z-120405T2330Z/
LIMESTONE AL-
616 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LIMESTONE COUNTY
IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.
LAT...LON 3443 8715 3462 8715 3463 8699 3461 8697
3458 8691 3454 8687
TIME...MOT...LOC 2316Z 260DEG 3KT 3454 8710
$$
ALC079-103-052330-
/O.CON.KHUN.SV.W.0098.000000T0000Z-120405T2330Z/
LAWRENCE AL-MORGAN AL-
616 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MORGAN AND EAST CENTRAL LAWRENCE COUNTIES...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CADDO...OR ABOUT 9 MILES SOUTHWEST
OF DECATUR...MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BASHAM...TRINITY AND FLINT CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3443 8715 3462 8715 3463 8699 3461 8697
3458 8691 3454 8687
TIME...MOT...LOC 2316Z 260DEG 3KT 3454 8710
$$483
WWUS54 KHUN 052325
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT THU APR 5 2012
ALC079-103-052331-
/O.EXP.KHUN.SV.W.0098.000000T0000Z-120405T2330Z/
LAWRENCE AL-MORGAN AL-
625 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN AND EAST
CENTRAL LAWRENCE COUNTIES EXPIRES AT 630 PM CDT...
RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
NUMEROUS REPORTS OF DIME TO NICKEL SIZED HAIL WERE RECEIVED FRO THIS
STORM IN TRINITY. ONE REPORT INDICATED HAIL SEVERAL INCHES DEEP
ALONG HIGHWAY 24.
EMERGENCY MANAGEMENT REPORTS LOCALIZED FLOODING BETWEEN DECATUR AND
TRINITY. MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING BETWEEN
DECATUR AND TRINITY THROUGH 700 PM.
LAT...LON 3443 8715 3462 8715 3463 8699 3461 8697
3458 8691 3454 8687
TIME...MOT...LOC 2321Z 260DEG 3KT 3454 8710
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:33 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 5, 3:33 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 333 PM CDT THU APR 5 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS THAT RECENTLY FORMED ACROSS PARTS OF NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE HAVE MOVED FURTHER NORTH INTO MIDDLE TENNESSEE. OTHER ACTIVITY WAS TRYING TO FORM OVER NW ALABAMA AND ESPECIALLY NORTHERN MISSISSIPPI. THE LATTER WAS ASSOCIATED WITH THE COLD CORE UPPER LOW MOVING ACROSS THE MID SOUTH. EARLIER...12Z ANALYSIS OF 500MB NOTED -20C TEMPS OVER WESTERN MISSOURI/ARKANSAS ASSOCIATED WITH THAT LOW. THIS ACTIVITY FORMED ON A FRONTAL BOUNDARY...THAT AS OF THIS WRITING WAS NOTED APPROXIMATELY FROM NEAR NASHVILLE AND WINCHESTER...WEST OF FORT PAYNE...AND NEAR BIRMINGHAM. ANOTHER MCS CONTINUED MOVING TO THE SE FROM THE GULF COAST. A SIMILAR FEATURE YESTERDAY DELAYED STORM DEVELOPMENT HERE. DRY SLOTTING WEST OF THIS BOUNDARY AND FURTHER SURFACE DESTABILIZATION OVER THE TENNESSEE VALLEY MAKES FOR A VERY CHALLENGING FORECAST OVER THE NEXT FEW HOURS. THE APPROACHING UPPER LOW...WITH 700MB TEMPS -2 TO -4C WILL FURTHER DESTABILIZE OUR LOCAL ATMOSPHERE...AND HELP BRING MORE BROAD SCALE UPWARD MOTION/OMEGA. GIVEN STEEP ELEVATED LAPSE RATES...DESPITE RATHER SLIM SURFACE MOISTURE AVAILABILITY...IT IS LIKELY THAT MORE STORMS WILL FORM DURING THE LATE AFTERNOON AND EARLY EVENING. IN THIS ENVIRONMENT...THE MAIN THREAT POSED BY THE SEVERE STORMS WILL BE LARGE HAIL AND MARGINALLY SEVERE WIND GUSTS. THE STORM THREAT WILL END FROM WEST TO EAST AS THE UPPER LOW EXITS THE AREA. COLDER AIR MOVING BEHIND THE EXITING SYSTEM WILL PRODUCE SOMEWHAT COOLER CONDITIONS THAT WE'VE EXPERIENCED AS OF LATE. LOWS TONIGHT AND FRIDAY NIGHT/SATURDAY MORNING WILL FALL INTO THE LOW/MID 40S...WITH HIGHS GOOD FRIDAY IN THE MID/UPPER 60S. DESPITE THE COOLER SHOT...HIGH TEMPERATURES WILL MODERATE NICELY... WARNING BACK INTO THE 70S FOR SATURDAY AND EASTER SUNDAY. THIS WARMUP WILL SHORT LIVED...AS AN EVEN STRONGER COLD FRONT IS POISED TO MOVE ACROSS THE AREA LATE MONDAY/EARLY TUESDAY. THIS WILL REDUCE HIGH TEMPERATURES BACK INTO THE 60S. LOWS WILL FALL INTO THE UPPER 30S NE ALABAMA AND SOUTHERN MIDDLE TENNESSEE TO LOWER 40S NEAR THE TENNESSEE RIVER AND SOUTH. THIS AGAIN IS SUGGESTIVE THAT PATCHY FROSTING AND/OR A LIGHT FREEZE COULD OCCUR TUESDAY NIGHT/WEDNESDAY MORNING. LAST NIGHTS GFS ENSEMBLE NUMBERS FOR HUNTSVILLE GO AS LOW AS 39 TUESDAY NIGHT...WITH THE MODEL ITSELF SHOWING 40...AND THE MORE RECENT 12Z RUN...41. TEMPERATURES AFTER THE MIDDLE OF THE WEEK SHOULD GRADUALLY RECOVER INTO THE UPPER 60S...A TAD BELOW RUNNING SEASONAL NORMS IN THE LOWER 70S. RSB && .AVIATION... /ISSUED 1241 PM CDT THU APR 5 2012/ FOR 18Z TAFS...VFR CEILING HEIGHTS AOA 20K FT WILL PERSIST THROUGH 20Z BEFORE LOWER CEILINGS AROUND 4K FT OVERSPREAD THE AREA FROM W TO E. UPPER LOW/WEAK COLD FRONT PUSHING INTO THE LOWER MS VALLEY WILL ALSO RESULT IN CLUSTERS/BANDS OF SHRA/TSRA DEVELOPING ALONG/AHEAD OF THE SFC BOUNDARY. IFR VIS/ADDITIONAL FUEL REQUIREMENTS MAY DEVELOP IN/NEAR THE HEAVIER TSRA MAINLY THIS AFTERNOON. VFR CEILING HEIGHTS WILL THEN GRADUALLY BEGIN TO CLIMB THIS EVENING/AFTER 00Z FRI...WITH SHRA/TSRA DIMINISHING WITH THE PASSAGE OF THE COLD FRONT. SFC WINDS WILL ALSO BE TURING TOWARD THE N AOA 10KT LATER TONIGHT. 09 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 48 67 46 75 51 / 30 10 0 0 0 SHOALS 48 67 45 74 50 / 30 10 0 0 0 VINEMONT 47 67 47 73 51 / 30 10 0 0 0 FAYETTEVILLE 47 66 44 72 50 / 40 10 0 0 0 ALBERTVILLE 47 67 47 72 51 / 60 10 0 0 0 FORT PAYNE 49 68 44 74 47 / 60 10 0 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 5, 1:38 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 138 PM CDT THU APR 5 2012 ALZ001>010-016-TNZ076-096-097-061000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 138 PM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... AS AN UPPER LEVEL STORM SYSTEM CENTERED OVER NORTHERN MISSISSIPPI SLIDES EAST...CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND BRIEF DAMAGING WIND GUSTS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE IN THE STRONGEST STORMS. THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED. JLL
In the hours before
Special weather statement, Apr 5, 4:48 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
448 PM CDT THU APR 5 2012
ALZ001-002-052230-
COLBERT-LAUDERDALE-
448 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 530 PM CDT...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES EAST OF IUKA...MOVING
EAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTON.
PRIDE LANDING.
OAKLAND.
TUSCUMBIA.
FLORENCE...UNDERWOOD-PETERSVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3480 8742 3480 8743 3478 8743 3477 8742
3475 8743 3474 8742 3474 8743 3471 8743
3470 8807 3488 8809 3498 8744
TIME...MOT...LOC 2148Z 264DEG 19KT 3480 8796
SSSpecial weather statement, Apr 5, 5:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT THU APR 5 2012
ALZ004-052300-
LAWRENCE-
516 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 600 PM
CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WREN...OR NEAR MOULTON...MOVING EAST AT 15
MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
CADDO.
WREN.
MOULTON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3435 8750 3454 8749 3458 8711 3442 8711
3434 8711
TIME...MOT...LOC 2216Z 273DEG 13KT 3445 8731Special weather statement, Apr 5, 5:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
531 PM CDT THU APR 5 2012
ALZ005-007-052300-
LIMESTONE-MORGAN-
531 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MORGAN COUNTIES
UNTIL 600 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRINITY...OR NEAR DECATUR...MOVING EAST AT
15 MPH. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FLINT CITY.
DECATUR.
MOORESVILLE...BELLE MINA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8711 3466 8711 3480 8696 3465 8678
3460 8679 3444 8705
TIME...MOT...LOC 2231Z 253DEG 11KT 3457 8704Local storm report, Apr 5, 5:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL TRINITY 34.60N 87.09W
04/05/2012 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
TRINITY.
0530 PM HAIL MOULTON 34.48N 87.28W
04/05/2012 M0.75 INCH LAWRENCE AL EMERGENCY MNGR
DIME HAIL IN MOULTON.
0538 PM HAIL DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL EMERGENCY MNGR
DIME HAIL IN DECATUR.
&&
CASpecial weather statement, Apr 5, 5:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CDT THU APR 5 2012
ALZ016-052330-
CULLMAN-
546 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 630 PM
CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WILBURN...OR 10 MILES NORTHEAST
OF JASPER...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURN.
BREMEN.
ARKADELPHIA.
COLONY...BLACK BOTTOM.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3388 8702 3389 8709 3392 8709 3398 8715
3400 8715 3400 8712 3404 8711 3405 8675
3397 8676 3395 8679 3394 8684 3391 8692
3388 8692 3385 8696 3385 8699
TIME...MOT...LOC 2246Z 274DEG 15KT 3394 8713
SSLocal storm report, Apr 5, 5:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
548 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL TRINITY 34.60N 87.09W
04/05/2012 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
TRINITY.
0530 PM HAIL MOULTON 34.48N 87.28W
04/05/2012 M0.75 INCH LAWRENCE AL EMERGENCY MNGR
DIME HAIL IN MOULTON.
0530 PM HAIL SW DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL PUBLIC
PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.
0538 PM HAIL DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL EMERGENCY MNGR
DIME HAIL IN DECATUR.
&&
CAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:47 PM CDT | Special Weather Statement | HUN | Franklin | 58 min |
| Apr 5, 4:48 PM CDT | Special Weather Statement | HUN | Lauderdale | 42 min |
| Apr 5, 5:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Apr 5, 5:31 PM CDT | Special Weather Statement | HUN | Morgan | 29 min |
| Apr 5, 5:40 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 35 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | HUN | Cullman | 44 min |
| Apr 5, 6:06 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 39 min |
| Apr 5, 6:18 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Apr 5, 6:31 PM CDT | Flash Flood Warning | HUN | Lawrence, Morgan | 3 hr |
| Apr 5, 6:34 PM CDT | Special Weather Statement | HUN | Marshall | 41 min |
| Apr 5, 6:36 PM CDT | Special Weather Statement | HUN | Jackson | 39 min |
| Apr 5, 6:43 PM CDT | Flash Flood Warning | HUN | Lawrence | 3 hr |
| Apr 5, 6:45 PM CDT | Special Weather Statement | HUN | Madison | 45 min |
| Apr 5, 6:54 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 3 hr |
| Apr 5, 6:55 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.